MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X926H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc- (b)(4).The following information was requested, but unavailable: could you please provide the lot number? how was the procedure completed? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2021 and suture was used.During the 1st stitch, after passing the needle through the tissue, the suture was detached from the needle.It was not a control release needle.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/14/2021.The manufacturing records couldn't be reviewed as the batch number is unknown.Additional h-3 summary: visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code x926h was received for evaluation, the swage and attachment area of the needle were noted with marks, due to use of surgical instrument, and a suture piece still was attached to barrel needle.The end of the suture was cut which appears to be by the use of a surgical instrument could be observed.The functional test could not be performed due to the condition of the sample.The condition of the sample received indicates improper handling of the device.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 05/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 3-0 D/A V-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11596073
Report Number2210968-2021-02919
Device Sequence Number19695249
Product Code GAT
UDI-Device Identifier10705031058330
UDI-Public10705031058330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX926H
Device Catalogue NumberX926H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/14/2021
Patient Sequence Number1